Statistics from Altmetric.com
Tumour necrosis factor-alpha (TNF-α) inhibitors have been successfully used in the treatment of various immune-mediated inflammatory diseases. However, these agents are frequently associated with mucocutaneous adverse effects.1 Anti-TNF-α-induced lupus erythematosus (LE) represents an uncommon adverse effect and has implications on patient management.2 Herein, we report a female patient who developed cutaneous LE after treatment with adalimumab for her rheumatoid arthritis (RA).
A woman aged 40 years presented with photosensitivity and painless oral ulcers of 1-month duration. On examination, ill-defined erythema was present over her nose extending to malar area. Well-defined erythematous ulcers were present over buccal mucosae, lips and hard palate (figure 1A,B). Chillblain-like lesions were present over both ears (figure 1C). Her medical history was significant for the presence of RA, for which she had received four doses of …
Contributors VT and AB had full access to all the data in the study and take responsibility for the integrity of the data and the accuracy of the data analysis and were responsible for the study concept and design. VT and SB drafted the manuscript. AB contributed to the critical revision of the manuscript for important intellectual content and supervised the study. All authors contributed to the acquisition, analysis and interpretation of data.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.